MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX062001CL
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a stent placement procedure for treatment of an occlusion in the sfa, the vascular stent could not be deployed while using a 0.014" guide wire.After the usage of a 0.035" guide wire, there was not any deployment issue and the stent could be deployed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.On the basis of the evaluation of the returned sample it was confirmed that the system was actively used and that the stent could not be deployed at all.A force transmitting joint was found broken in the distal section of the delivery system which made a stent deployment impossible.Potential factors that could have led or contributed to the deployment failure have been evaluated.Previous investigations of similar complaints have been reviewed.Reportedly, more force was needed as usual for system activation and during evaluation a necking pattern was found in the distal catheter section.Both situations indicating a high release force.Therefore, the event may be related to a difficult anatomy as highly tortuous and calcified vessels may lead to increased friction and subsequent release force increase.Reportedly, the anatomy was calcified; a pre-dilation was performed.Furthermore, the event reported may be use related as rough handling may lead to deformation and subsequent friction increase.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.The ifu states: "examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device must not be used." and "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit".
 
Event or Problem Description

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5782190
Report Number9681442-2016-00191
Device Sequence Number599456
Product Code NIP
UDI-Device Identifier04049519004105
UDI-Public(01)04049519004105(17)161030(10)ANYJ3354
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2016
Device Catalogue NumberEX062001CL
Device Lot NumberANYJ3354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/11/2016
Supplement Report FDA Received Date08/23/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight73